|Iron suppliments for hiv persons
May 20, 2011
Hello Doctor, I just started meds on feb 15 of this year, but in relatively good health all this while. Have been expeeriencing major hairfall for the last 3-4 months and it got worse when i fell ill in jan and had to take anti biotics. My dermatologist suggested iron suppliments (AUTRIN) and FOLLIHAIR for 3 months. I checked with my hiv specialist and he said it was fine to take the suppliments while i am on hiv meds. prior to this i was on ZINCOVIT for about 2 months. My question is is is ok to take iron suppliments withhiv meds (read somewhere online that its not fine)
I also read that hiv poz people need about 6 to even 12 times the daily recommended dosage of nutrition for minerals etc. is this correct? If so, besides the above 2 multi vits, can i take ZINCOVIT also. or will it be too much.
The hairfall could be stress, could also be my hiv, my cd4 count was 196 when i started the meds. pls advise.
| Response from Mr. Vergel
Hair loss can be due to stress, genetics, micronutrient deficiencies, effect of the testosterone metabolite DHT on hair follicles, and medications.
I would not take iron unless you have low iron levels proven by blood tests. Supplementing iron when you do not need it can affect liver and immune function.
You did not tell me if you are make or female.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hiv Iron Level Test
- Hairy Tongue After Fisting Worried I Have HIV
- Headache After Anal Sex With Condom Does It Mean I Have HIV
- Itchy Scrotum After Licking Penis Sign Of HIV AIDS
- Red Spots After Giving Oral Sex What Are The Chances Of HIV
- Tingling Lips After Kissing Cut On Lip Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.